Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 113, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 8, 1994, 3:40 PM EDT for Orange County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1994, 3:40 PM EDT (19:40 UTC)
- Expired
- Sep 8, 1994, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 081941 RRA SVRMLB FLC095-082030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 340 PM EDT THU SEP 8 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...ORANGE COUNTY AT 340 PM...WEATHER RADAR AT MELBOURNE INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS FROM SEA WORLD TO JUST SOUTH OF THE ORLANDO INTERNATIONAL AIRPORT TO 5 MILES SOUTHEAST OF THE AIRPORT. THE THUNDERSTORMS WERE MOVING SLOWLY NORTH AT 5 MPH AND WILL MOVE ACROSS THE BEE-LINE EXPRESSWAY THROUGH 4 PM. WIND GUSTS TO NEAR 50 MPH WERE REPORTED JUST SOUTH OF THE AIRPORT DURING THE PAST FEW MINUTES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:47 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 8, 2:47 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT THU SEP 8 1994 XTRM DIFFS IN MDLS THIS CYCLE. NGM MVS INVERTED TROF FROM CNTL CUBA TOWARD S FL NXT 48 HRS WITH HINTS OF LO LVL CIRC CTR OFF SW FL CST AT 48 HRS. MSTR ASSOCIATED WITH FNT TO N SHIFTS NWD OUT OF AREA WHILE MSTR INCRS ACRS ALL OF FA FROM THE SE. ON THE OTHER HAND...ETA INDICATES ELY GRAD INCRG A BIT BUT DOES NOT INITILIZE OR PROG ANY DISTINT DISTURBANCE. PW VALUES FCST TO DECR BTWN FNT AND ENHANCED MSTR S OF PEN. DUE TO PRESENCE OF DISTURBANCE WITHIN ELYS AND UPR LO OVR CUBA...WL FLW THE WETTER NGM GUID. WITH CONT WITH MAINLY DIURNAL REGIME TNGT WITH ACTVY DIMINISHING BY LT EVNG. CLDS AND PRECIP SHUD BE ON THE INCR FRI...ESPECIALLY DURING AFTN...WITH ACTY LASTING THRU NITE INTO SAT. WL FCST LKLY POPS ALL ZNS FRI...SCT FRI NITE...AND LKLY AGN SAT. WL HOLD POPS AT 60 DUE TO CONTG UNCERTAINTY IN FUTURE MVMNT OF SYS. SHUD BE ENUF SUNNY PDS NXT 2 AFTNS TO ALLOW TMPS TO RCH UPR 80S. SEAS WL BUILD BGNG FRI ACRS CSTL WTRS AS ELY FLO PICKS UP...BUT SHUD RMN BLO ADVISORY LVLS. @1...VOLUSIA ORANGE OSCEOLA SEMINOLE LAKE @2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE MCO 73/89/74/87 3646p DAB 72/88/72/88 2646 MLB 74/88/76/87 4656 SPRATT
In the hours before
Special weather statement, Sep 8, 11:30 AM EDT, 4 hours 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT THU SEP 8 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... INCREASED MOISTURE ACROSS THE AREA RESULTED IN SCATTERED THUNDERSTORM DEVELOPMENT NEAR THE EAST COAST THIS MORNING. THE STORMS HAVE BEEN MOVING LITTLE..BUT THEY ARE EXPECTED TO GRADUALLY REFORM TOWARD INTERIOR SECTIONS AS THE AFTERNOON PROGRESSES. WITH RELATIVELY LIGHT WINDS IN THE ATMOSPHERE THIS AFTERNOON..SEVERE WEATHER IS NOT EXPECTED. HOWEVER..CONDITIONS WILL REMAIN SOMEWHAT FAVORABLE FOR WATERSPOUT DEVELOPMENT. IF WATERSPOUTS OCCUR THEY SHOULD BE FROM CAPE CANAVERAL SOUTHWARD. THE PRIMARY THREATS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED. BOATERS ARE ASKED TO RELAY REPORTS OF WATERSPOUTS TO THE NATIONAL WEATHER SERVICE. RL
Special weather statement, Sep 8, 2:46 PM EDT, 54 minutes before
FLZ044>046-053-058-081940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT THU SEP 8 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA... AT 245 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM LEESBURG TO ORLANDO AND FROM ABOUT 10 MILES SOUTH OF KISSIMMEE TO FT DRUM. THE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE NORTHWEST. RADAR ESTIMATES RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WITH SOME OF THE STORMS. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA DURING THE NEXT HOUR ESPECIALLY ACROSS LAKE..WESTERN ORANGE..AND WESTERN OSCEOLA COUNTIES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS AND PEOPLE SHOULD TAKE SHELTER IF THREATENING WEATHER APPROACHES. PG
Special weather statement, Sep 8, 2:47 PM EDT, 53 minutes before
FLZ044>046-053-058-081940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT THU SEP 8 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA... AT 245 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM LEESBURG TO ORLANDO AND FROM ABOUT 10 MILES SOUTH OF KISSIMMEE TO FT DRUM. THE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE NORTHWEST. RADAR ESTIMATES RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WITH SOME OF THE STORMS. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA DURING THE NEXT HOUR ESPECIALLY ACROSS LAKE..WESTERN ORANGE..AND WESTERN OSCEOLA COUNTIES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS AND PEOPLE SHOULD TAKE SHELTER IF THREvATENING WEATHER APPROACHES. PG
Special weather statement, Sep 8, 3:30 PM EDT, 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-082035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT THU SEP 8 1994 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS EAST CENTRAL FLORIDA... AT 330 PM...WEATHER RADAR AT MELBOURNE INDICATED A CLUSTER OF THUNDERSTORMS FROM KISSIMMEE TO 5 MILES SOUTHEAST OF THE ORLANDO INTERNATIONAL AIRPORT. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. OTHER THUNDERSTORMS WERE LOCATED BETWEEN LAKE KISSIMMEE AND MELBOURNE...AND FROM EMERALD AND LISBON TO CASIA. RADAR ESTIMATES OF RAINFALL SHOW THAT BETWEEN 2 AND 3 INCHES HAD OCCURRED BETWEEN LISBON AND APOPKA DURING THE PAST HOUR. A WEATHER OBSERVED IN ZELLWOOD CONFIRMED NEARLY 2.5 INCHES DURING THIS SAME PERIOD. THE THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTH AT LESS THAN 5 MPH. RESIDENTS IN THE PATH OF THESE STORMS...ESPECIALLY THOSE ACROSS NORTHERN LAKE COUNTY AND FROM METRO ORLANDO TO CONWAY AND BITHLO...SHOULD EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING THROUGH AT LEAST 430 PM. SPRATT
Special weather statement, Sep 8, 3:31 PM EDT, 9 minutes before
FLZ041-044>047-053-054-058-059-064-501-082035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT THU SEP 8 1994 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS EAST CENTRAL FLORIDA... AT 330 PM...WEATHER RADAR AT MELBOURNE INDICATED A CLUSTER OF THUNDERSTORMS FROM KISSIMMEE TO 5 MILES SOUTHEAST OF THE ORLANDO INTERNATIONAL AIRPORT. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. OTHER THUNDERSTORMS WERE LOCATED BETWEEN LAKE KISSIMMEE AND MELBOURNE...AND FROM EMERALD AND LISBON TO CASIA. RADAR ESTIMATES OF RAINFALL SHOW THAT BETWEEN 2 AND 3 INCHES HAD OCCURRED BETWEEN LISBON AND APOPKA DURING THE PAST HOUR. A WEATHER OBSERVED IN ZELLWOOD CONFIRMED NEARLY 2.5 INCHES DURING THIS SAME PERIOD. THE THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTH AT LESS THAN 5 MPH. RESIDENTS IN THE PATH OF THESE STORMS...ESPECIALLY THOSE ACROSS NORTHERN LAKE COUNTY AND FROM METRO ORLANDO TO C@ONWAY AND BITHLO...SHOULD EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING THROUGH AT LEAST 430 PM. SPRATT
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.